MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. THORACOSCOPY / THORACOTOMY; GENERAL SURGERY TRAY (KIT)

DEROYAL INDUSTRIES, INC. THORACOSCOPY / THORACOTOMY; GENERAL SURGERY TRAY (KIT)
Model Number 89-10576
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
Hair found in lap sponges.
 
Additional Manufacturer Narrative
A complaint was received on 1/12/2023 reporting hair found in lap sponges.A supplier corrective action request (scar) was issued to the lap sponge supplier gd medical.The sample has not been returned to deroyal for evaluation at this time.This investigation is ongoing at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Additional Manufacturer Narrative
The sample was not provided to deroyal for evaluation.A supplier corrective action request (scar) was issued to the lap sponge supplier gd medical.Root cause: was determined by the supplier gd medical as certain workers in the folding workshop were not properly following the gowning procedure.The following corrective and preventive actions have been taken by gd medical: workers in the folding workshop were re-trained on the gowning procedure to avoid any hair left on the products.Workshop supervisors have been notified of this incident.They will monitor and provide guidance on proper gowning of each worker during production.Supervisors of the other manufacturing process and quality assurance have been notified of this incident.Quality assurance will monitor for any reoccurrence of the same issue during in-process and finished product inspections.Production records were reviewed, and no issues were found.An inventory check of the lab sponges was made by deroyal, a total of 12 of the 5-1918 was inspected, and no discrepancies were identified during the inspection.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
THORACOSCOPY / THORACOTOMY
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer Contact
melissa logsdon
200 debusk lane
powell, TN 37849
8653626157
MDR Report Key16203192
Report Number3005011024-2023-00003
Device Sequence Number5454506
Product Code LRO
UDI-Device Identifier00749756364126
UDI-Public00749756364126
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number89-10576
Device Catalogue Number89-10576
Device Lot Number58009075
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date01/19/2023
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown